| Model Number |
G13264 |
| Medical Device Problem Codes |
Material Separation (1562); Detachment of Device or Device Component (2907)
| Health Effect - Clinical Code |
Foreign Body In Patient (2687)
| Date of Event |
03/12/2021
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
Event or Problem Description
As reported via a medwatch report, during a procedure involving placement of a carotid stent, a flexor shuttle tibial guiding sheath separated upon removal of the device from the left femoral artery, leaving a portion of the sheath in the artery.Additional information has been requested, but is unavailable at this time.
Additional Manufacturer Narrative
This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
Event or Problem Description
Additional information was received 06may2021.The device separated at the shaft and hub.Access was obtained in the left common femoral artery to target the right internal carotid artery.The common femoral artery was scarred and calcified, and resistance was reported upon both insertion and removal of the complaint device.An unknown device was in the lumen of the sheath at the time of separation; however, the dilator was not reinserted prior to removal of the device.Another manufacturer's carotid stent was delivered through the sheath during the procedure.An additional surgery was performed to successfully remove the separated sheath ,and the patient is reportedly stable.
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Additional information: d9, h3= the device will not be returned to cook.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
Additional Manufacturer Narrative
Description of event: as reported via a medwatch report, during a procedure involving placement of a carotid stent, a flexor shuttle tibial guiding sheath separated upon removal of the device from the left femoral artery, leaving a portion of the sheath in the artery.The device separated at the shaft and hub.Access was obtained in the left common femoral artery to target the right internal carotid artery.The common femoral artery was scarred and calcified, and resistance was reported upon both insertion and removal of the complaint device.An unknown device was in the lumen of the sheath at the time of separation; however, the dilator was not reinserted prior to removal of the device.Another manufacturer's carotid stent was delivered through the sheath during the procedure.An additional surgery was performed to successfully remove the separated sheath ,and the patient is reportedly stable.Investigation ¿ evaluation: a document based investigation was performed including a review of complaint history, device history record, drawings, the instructions for use, manufacturing instructions, quality control data, and specifications.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document based investigation evaluation was performed.There is no evidence to suggest the product was made out of specification.A review of the device history record found no non-conformances related to the reported failure mode.Because there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: warnings if resistance is encountered during advancement of flexor sheath, assess cause of resistance and consider dilation of any restriction identified or consider alternate treatment strategy.If flexor sheath is advanced through resistance, force to remove the sheath will be higher, increasing the risk of sheath material or hub separation upon withdrawal.Reinsertion of dilator prior to removal of flexor sheath increases the strength of the sheath and lessens the risk of device separation.If resistance is anticipated or encountered during withdrawal of flexor sheath, consider carefully reinserting the dilator prior to continuing removal.Instructions for use sheath introduction: 1.If the device has hydrophilic coating, activate the coating by wetting the outer surface of the device with heparinized saline.Note: for best results, maintain wetted condition of device during placement.How supplied upon removal from package, inspect the product to ensure no damage has occurred." a review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was visually/functionally inspected by quality control and no related gaps in production or processing controls were noted.Based on the provided evidence and the completed investigation, cook has concluded patient anatomy and user/procedural issues contributed to this incident.The risk analysis for this failure mode was reviewed and no additional escalation was required.Per the quality engineering risk assessment, no further action is warranted.Cook will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
Event or Problem Description
No new patient or event information to report.